Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 33, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 11, 2010, 9:12 PM EDT for Knox County, Morrow County, Ohio. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2010, 9:12 PM EDT (01:12 UTC)
- Expired
- May 11, 2010, 10:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Knox County, OH, Morrow County, OH
The radar
The Cleveland radar (KCLE), 136 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 9:15 PM EDT | TSTM WND DMG | 4 Sw Sparta, OH | 30 FOOT TREE DOWN. |
| May 11, 9:15 PM EDT | TSTM WND DMG | Sparta, OH | LARGE LIMB DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
374
WUUS51 KCLE 120112
SVRCLE
OHC083-117-120200-
/O.NEW.KCLE.SV.W.0033.100512T0112Z-100512T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
912 PM EDT TUE MAY 11 2010
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KNOX COUNTY IN NORTH CENTRAL OHIO
SOUTHEASTERN MORROW COUNTY IN NORTH CENTRAL OHIO
* UNTIL 1000 PM EDT
* AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SPARTA...OR 12 MILES WEST OF MOUNT VERNON...AND WAS MOVING EAST AT
35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...
GAMBIER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4023 8241 4024 8247 4026 8249 4027 8274
4028 8275 4034 8274 4035 8284 4045 8283
4043 8217 4023 8218 4023 8219
TIME...MOT...LOC 0112Z 280DEG 29KT 4037 8267
$$
KUBINA2 follow-up statements
875
WWUS51 KCLE 120147
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
947 PM EDT TUE MAY 11 2010
OHC117-120154-
/O.CAN.KCLE.SV.W.0033.000000T0000Z-100512T0200Z/
MORROW OH-
947 PM EDT TUE MAY 11 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORROW COUNTY IS
CANCELLED...
LAT...LON 4024 8233 4025 8241 4026 8244 4027 8247
4027 8249 4027 8254 4027 8257 4028 8270
4028 8274 4033 8272 4034 8263 4043 8218
4023 8218
TIME...MOT...LOC 0144Z 280DEG 32KT 4031 8230
$$
OHC083-120200-
/O.CON.KCLE.SV.W.0033.000000T0000Z-100512T0200Z/
KNOX OH-
947 PM EDT TUE MAY 11 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SOUTHERN KNOX COUNTY...
AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MARTINSBURG...OR 8 MILES SOUTHEAST OF MOUNT VERNON...MOVING EAST
AT 35 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE....GAMBIER
AND MARTINSBURG.
LAT...LON 4024 8233 4025 8241 4026 8244 4027 8247
4027 8249 4027 8254 4027 8257 4028 8270
4028 8274 4033 8272 4034 8263 4043 8218
4023 8218
TIME...MOT...LOC 0144Z 280DEG 32KT 4031 8230
$$
THOMPSON028
WWUS51 KCLE 120159
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
959 PM EDT TUE MAY 11 2010
OHC083-120209-
/O.EXP.KCLE.SV.W.0033.000000T0000Z-100512T0200Z/
KNOX OH-
959 PM EDT TUE MAY 11 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KNOX COUNTY EXPIRES
AT 1000 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 4024 8233 4025 8241 4026 8244 4027 8247
4027 8249 4027 8254 4027 8257 4028 8270
4028 8274 4033 8272 4034 8263 4043 8218
4023 8218
TIME...MOT...LOC 0159Z 280DEG 32KT 4029 8213
$$
THOMPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 8:10 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 11, 8:10 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
810 PM EDT TUE MAY 11 2010
.SYNOPSIS...
LOW PRESSURE OVER NORTHERN INDIANA WILL MOVE EAST ACROSS OHIO THIS
EVENING AS IT WEAKENS. A WARM FRONT EXTENDING SOUTHEAST FROM THE
LOW ACROSS CENTRAL OHIO WILL MOVE NORTH BRIEFLY THIS EVENING
BEFORE A COLD FRONT MOVES IN FROM THE NORTHWEST BEHIND THE SYSTEM.
WEAK HIGH PRESSURE WILL BUILD IN BRIEFLY WEDNESDAY AHEAD OF
ANOTHER AREA OF LOW PRESSURE THAT WILL FORCE ANOTHER WARM FRONT
INTO THE AREA ON THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
MOST OF THE OVERRUNNING RAIN HAS SPREAD NORTHEAST OF THE AREA WITH
MAINLY SCATTERED SHOWERS LEFT ACROSS THE AREA. TO OUR NORTH AN
AREA OF RAIN MORE ASSOCIATED WITH DYNAMICS ALOFT WILL MOVE MAINLY
EAST BUT WILL LIKELY CLIP NWRN PA. ALSO LOOKING AT THE HRRR GRIDS
INSTABILITY SHOWERS WILL LIKELY DEVELOP IN THE WARM SECTOR ACROSS
THE CENTRAL AND NERN OHIO COUNTIES THROUGH THE LATE AFTERNOON AND
EARLY EVENING BEFORE SUBSIDENCE BEHIND THE SYSTEM ENDS THE PRECIP.
WILL BEGIN THE FORECAST WITH CHANCE POPS FROM THE CENTRAL
HIGHLANDS WEST. A STRIP OF LIKELY POPS FROM THE CENTRAL LAKESHORE
TO CANTON AND POINTS EAST TO NWRN PA WHERE FORECAST WILL BEGIN
WITH CAT POPS TO CATCH THE PRECIP CURRENTLY NORTH OF THE CENTRAL
LAKESHORE. AFTER MIDNIGHT WILL DIAL POPS BACK TO LOW CHC OR SLIGHT
CHANCE AND REMOVE THUNDER. GUIDANCE LOWS LOOK FINE.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
WEDNESDAY WEAK HIGH PRESSURE BUILDS INTO THE AREA BEHIND THE COLD
FRONT. DRIER AIR NOW MOVING THROUGH PORTIONS OF SRN IL AND CNTRL
MO WILL BE MOVING INTO NRN OHIO ON WEDNESDAY. SUBSIDENCE IS
OPENING THIS AREA UP AND AS IT REACHES INTO THE AREA ON WEDNESDAY
EXPECT AT LEAST SOME SUNSHINE FOR THE DAY. MAY NOT LAST ALL DAY
HOWEVER AS BOTH THE GFS AND NAM SHOW MOISTURE RETURNING TO THE
AREA THROUGH THE AFTERNOON AS THE STALLED COLD FRONT TO OUR SOUTH
RETURNS AS A WARM FRONT AHEAD OF LOW PRESSURE ADVANCING FROM THE
WEST. WEDNESDAY NIGHT THE WARM FRONT WILL BEGIN TO MOVE INTO THE
AREA FROM THE SOUTH. THURSDAY AFTERNOON THE LOW WILL MOVE INTO THE
WESTERN LAKES. THE WARM FRONT WILL LIKELY BE ACROSS NERN OHIO OR
NWRN PA IN THE MORNING AND SHOULD MOVE NORTHEAST OF THE AREA
DURING THE DAY. BY EVENING THE ASSOCIATED COLD FRONT WILL BEGIN
TO MOVE THROUGH THE AREA FROM THE NORTHWEST. GUIDANCE POPS ARE IN
THE LIKELY CATEGORY BUT IF THE SYNOPTIC SITUATION IS A EXPECTED
THE AREA WILL LIKELY BE IN THE WARM SECTOR DURING MUCH OF THE DAY.
WHILE THE BEST CHANCE OF PRECIP WILL LIKELY BE NORTHWEST AHEAD OF
THE COLD FRONT AND NORTHEAST WITH THE DEPARTING WARM FRONT IN THE
MORNING. OTHERWISE WILL DROP SRN AND SERN COUNTY POPS BACK TO
CHANCE. WITH FRONTAL PASSAGE THURSDAY EVENING AND OVERNIGHT WILL
HAVE LIKELY POPS. GFS AND NAM SHOW THE TAIL END OF THE MOISTURE
DEPARTING TO THE SOUTHEAST ON FRIDAY MORNING. WILL HAVE A SMALL
CHANCE FOR LEFTOVER MOISTURE AND TIMING ISSUES BUT WILL BREAK OUT
THE AREA FOR THE AFTERNOON AS HIGH PRESSURE SUBSIDENCE AND DRIER
AIR MOVE IN. WILL CONTINUE FOR FRIDAY NIGHT.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
MODELS DIFFER SOME ON SUNDAY BUT IN GENERAL BOTH THE GFS AND ECMWF
SHOW A DIGGING UPPER TROUGH OVER THE MS VALLEY MONDAY. A SURFACE LOW
IS EXPECTED TO DEVELOP AND MOVE SLOWLY ACROSS THE KY/TN AREA LATE
MON THROUGH TUE AS THE UPPER TROUGH NEARLY STALLS OVER KY. SMALL
CHANCE POPS LOOK REASONABLE MON AND TUE BUT THINK ONLY A SLIGHT
CHANCE AT MOST MAY BE BEST FOR SUNDAY DUE TO MODEL DIFFERENCES AND
POCKET OF DRIER AIR THAT APPEARS TO STAY TRAPPED OVER THE AREA.
TEMPS CLOSE TO NORMAL.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THUNDERSTORMS WILL MOVE THROUGH AND WEAKEN. A FAIR AMOUNT OF
ROTATION. A LOT OF LOW LEVEL MOISTURE AROUND...WE MAY HAVE MORE
STRATUS DEVELOPING OVERNIGHT.
.OUTLOOK...NON VFR IN CEILINGS/SHOWERS/THUNDERSTORMS THURSDAY AND
FRIDAY.
&&
.MARINE...
A SMALL CRAFT ADVISORY WILL CONTINUE INTO TONIGHT DUE TO WINDS
OF 20 TO 30 KNOTS CREATING WAVES OF 4 TO 8 FEET. A LOW PRESSURE
CENTER OVER EASTERN ILLINOIS WILL MOVE EASTWARD AND REACH THE
EASTERN GREAT LAKES BY WEDNESDAY MORNING. WEAK HIGH PRESSURE WILL
BRIEFLY BUILD ACROSS THE LAKES WHILE ANOTHER LOW PRESSURE CENTER
AND COLD FRONT QUICKLY APPROACHES THE AREA TAKING AN ASSOCIATED WARM
FRONT NORTH OF LAKE ERIE THURSDAY. THIS WILL RESULT IN A CHANCE OF
MORE SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL EVENTUALLY BUILD
INTO THE LAKE LATE FRIDAY INTO SATURDAY.
SOME WEAK INSTABILITY STILL IN THE AREA DUE TO THE MOVEMENT OF THE
LOW PRESSURE CENTER...SO A THUNDERSTORM OR TWO IS NOT OUT OF THE
QUESTION. COLDER AIR ALOFT STILL A WEAK POTENTIAL FOR A
WATERSPOUT/COLD AIR FUNNEL OVER THE LAKE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
LEZ142>149.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...KIELTYKA
AVIATION...ADAMS
MARINE...BCHazardous weather outlook, May 11, 4:34 AM EDT, 16 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 434 AM EDT TUE MAY 11 2010 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-120845- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 434 AM EDT TUE MAY 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:01 PM EDT | Tornado Warning | CLE | Ashland, Wayne | 44 min |
| May 11, 8:47 PM EDT | Tornado Warning | CLE | Wayne | 28 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.